Hail, Stevens
- When
- June 10, 12:55 PM CST
- Where
- Stevens County, 4 mi W of Woods
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.167, -101.167
12 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 10, 2:25 AM CST, 10 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 AM CDT FRI JUN 10 2005 .DISCUSSION... DAYS 1-2... THE EFFECTIVE SURFACE FRONT HAS BEEN PUSHED WELL TO THE SOUTH BY THUNDERSTORM CLUSTERS, AND EXTENDS FROM SOUTHERN OKLAHOMA INTO WEST TEXAS EARLY THIS MORNING. A SHORTWAVE TROUGH WITH H5 COOLING WAS LOCATED OVER NM/AZ. AS THIS WAVE APPROACHES TODAY, THE WARM SECTOR WILL PUSH BACK TO THE NORTH AS SFC PRES FALLS OVER THE CENTRAL HIGH PLAINS. THE ETA(NAM) SHOWS THE FRONT FRONT STRADDLING THE KS-OK STATE LINE THIS AFTERNOON. WITH MID-LEVEL COLD ADVECTION, HIGH INSTABILITY AND A FAIRLY WEAK CAP, THUNDERSTORMS WILL EXPLODE BY EARLY AFTERNOON ALONG THE FRONT. SOME OF THESE STORMS WILL MOVE ACROSS THE FRONT INTO THE COOL AIR SINCE THE MID LEVEL FLOW WILL BE FAIRLY MERIDIONAL. THE STRONGEST STORMS WILL PROBABLY MOVE ALONG THE BOUNDARY. SEVERE STORMS ARE POSSIBLE IN OUR SOUTHERN COUNTIES IF LOW LEVEL AIRMASS RECOVERY EXTENDS THAT FAR NORTH. STORMS WILL LINGER INTO FRIDAY NIGHT, THEN EXIT TO THE EAST AS THE WAVE PASSES. THE NEXT SHORTWAVE TROUGH WILL APPROACH BY SATURDAY NIGHT AND SUNDAY, ALONG WITH MORE THUNDERSTORMS. TEMPERATURE WILL BE HELD DOWN TODAY SINCE THE LOW LEVEL FLOW WILL BE MORE EASTERLY GIVEN THE SOUTHERN POSITION OF THE BOUNDARY. ONLY MINOR CHANGES WERE MADE TO THE PREVIOUS FORECAST. DAYS 3-7... MODELS CONTINUE TO SHOW MAIN UPPER TROUGH MOVING THROUGH THE REGION DURING THE DAY SUNDAY WITH A PRETTY GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH SUNDAY EVENING. SOME COOLER TEMPERATURES AND DRY CONDITIONS THEN EXPECTED FOR THE FIRST HALF OF NEXT WEEK AS UPPER RIDGE STARTS BUILDING INTO THE HIGH PLAINS. REALLY THE ONLY CHANGE MADE TO THE GOING EXTENDED FORECAST WAS TO EXTEND CHANCE POPS THROUGH SUNDAY EVENING AS THE MODELS SEEM TO BE SLOWING DOWN ITS PROGRESSION A LITTLE BIT...OTHERWISE ONLY OTHER CHANGES WERE JUST A FEW TWEAKS TO TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 61 82 61 / 60 70 20 40 GCK 77 59 80 60 / 50 70 20 40 EHA 78 58 83 59 / 60 70 20 30 LBL 81 60 82 61 / 60 70 20 40 HYS 81 61 81 62 / 50 70 20 40 P28 82 65 84 66 / 60 70 20 40 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && FINCH/GRYZWACZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1030 AM CDT FRI JUN 10 2005 KSZ030-031-043>046-061>066-079-111000- EDWARDS-ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-LANE-NESS-PAWNEE-RUSH- SCOTT-STAFFORD-TREGO- 1030 AM CDT (930 AM MDT) FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT. THESE STORMS WILL CONTAIN HEAVY RAIN AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS MAY BE SEVERE, ALONG WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KSZ074>078-080-081-084>090-111000- BARBER-CLARK-COMANCHE-FORD-GRANT-GRAY-HASKELL-KIOWA-MEADE-MORTON- PRATT-SEWARD-STANTON-STEVENS- 1030 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM TODAY. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. A FEW TORNADOES ARE ALSO POSSIBLE IN THE COUNTIES BORDERING OKLAHOMA. THESE STORMS WILL LINGER INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS WILL BE SEVERE WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. GERARD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1148 AM CDT FRI JUN 10 2005 KSZ075-076-084>089-102300- CLARK-COMANCHE-GRANT-HASKELL-MEADE-MORTON-SEWARD-STEVENS- 1148 AM CDT FRI JUN 10 2005 ...TORNADO WATCH #449 HAS BEEN ISSUED FOR A SMALL PART OF SOUTH CENTRAL AND PART OF SOUTHWEST KANSAS UNTIL 6 PM CDT... THE FOLLOWING COUNTIES ARE INCLUDED: CLARK...COMANCHE...GRANT...HASKELL...MEADE...MORTON...SEWARD AND STEVENS. TORNADOES...HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GERARD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
126 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 W ARNOLD 38.63N 100.10W
06/09/2005 1.75 INCH NESS KS PUBLIC
0550 PM HAIL 8 SE MONTEZUMA 37.51N 100.34W
06/09/2005 1.75 INCH GRAY KS PUBLIC
THREE WINDOWS BROKEN FROM HOUSE BY HAIL.
0817 PM HAIL 8 SE MONTEZUMA 37.51N 100.34W
06/09/2005 1.75 INCH GRAY KS PUBLIC
0620 PM HAIL 20 SW DODGE CITY 37.55N 100.27W
06/09/2005 0.75 INCH GRAY KS PUBLIC
WIND GUSTS TO 60 MPH AND 4.5 INCHES OF RAIN.
&&
01The Dodge City radar (KDDC), 125 km away, was scanning. The volume nearest the first event began at 18:55 UTC.
12 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460419, 5460420, 5460421, 5460422, 5460423, 5460424, 5460425, 5460426, 5460427, 5460428, 5460429, 5460430.